DOI 10.1179/1973947813y.0000000122
Gemcitabine-related thrombotic microangiopathy: a single-centre retrospective series.
Аннотация
INTRODUCTION
Thrombotic microangiopathy (TMA) has been reported as a complication of chemotherapy. Many antineoplastic agents have been linked to TMA, gemcitabine being one of the most frequently cited as related to this syndrome.
METHODS
A retrospective search for chemotherapy-induced TMA cases among gemcitabine users in a single oncology centre from January 2009 to September 2012 was performed.
RESULTS
Three cases of gemcitabine-induced TMA were reported, from a total of 264 patients (incidence: 1·13%) who received the drug. From the three cases reported, two (66%) patients died as a consequence of the syndrome.
DISCUSSION: These findings are compatible with previous analyses, which report an incidence of gemcitabine-associated TMA ranging from 0·008 to 2·2% and mortality rates from 15 to 90%. Unlike previously reported, however, cumulative dose was not predictive of risk.
CONCLUSION
Gemcitabine-induced TMA is an underdiagnosed condition characterized by high mortality rates. Attention should be called for a higher level of awareness to provide early diagnosis and proper treatment.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.